Florida, 2007Damaging Winds in Florida, June 5, 2007
June 5, 2007 · NWS JAX · 2 events in 2 counties and zones
Strong upper level jet dynamics positioned over the southeastern United States combined with daytime heating to produce numerous severe thunderstorms across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong upper level jet dynamics positioned over the southeastern United States combined with daytime heating to produce numerous severe thunderstorms across the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 8:50 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 5, 8:50 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT TUE JUN 5 2007
...ANOTHER ROUND OF ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...
.SHORT TERM...SIMILAR SETUP TO YESTERDAY...WITH PLENTY OF
INSTABILITY AVAILABLE AND MID AND UPPER LEVEL FORCING FOR CONVECTIVE
SUPPORT. 110 KT UPPER JET OVER THE AREA WITH ASCENT IN EXIT REGION
MOVING RIGHT OVER THE AREA...Q VECTOR CONVERGENCE INDICATES BEST
JET SUPPORT OVER SE GA. 06Z NAM ALSO INDICATES DIFFERENTIAL POSITIVE
VORTICITY ADVECTION AND UPPER DIVERGENCE MOVING ACROSS THE PANHANDLE
NEAR ONGOING TSTMS IN TAE AREA. THIS WILL CONTINUE TO SHIFT E DURING
PERIOD OF MAX DAYTIME HEATING. PRECIP H20 CONTINUES AROUND 1.7
INCHES IN RIBBON ALONG GULF COAST AND THE FL/GA LINE. SPC HAS SE GA
AND MOST OF NE FL UNDER A SLIGHT RISK OF SVR TSTMS FOR TODAY...
WITH THE GREATEST THREATS HAIL AND WIND GUSTS. THERE IS ENUF WIND
SHEAR...MAINLY SPEED SHEAR...FOR AN ISOLD TORNADO...PARTICULARLY
NEAR FAVORABLE BOUNDARY INTERACTIONS. STORMS WILL CONTINUE MOVING
RAPIDLY E...AND THIS SHOULD MITIGATE ANY FLOOD THREAT AND JUST BRING
BENEFICIAL RAINS. WILL INDICATE STRONG TSTM VERBIAGE IN ZONES WITHIN
SLIGHT RISK AREA AND BOOST POPS ABOUT 10 PERCENT...OTHERWISE LITTLE
CHANGE EXPECTED.
&&
.MARINE...WINDS HAVE COME DOWN BELOW SMALL CRAFT CRITERIA IN THE N
OFFSHORE WATERS. WILL LEAVE CAUTION HEADLINE FOR ALL OF THE OFFSHORE
ZONES. WILL BEEF UP TSTM WORDING AND MENTION THEM MOVING OFFSHORE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/LETRO/BARRON/WOLF
Hazardous weather outlook, Jun 5, 12:45 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT TUE JUN 5 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
145 PM EDT TUE JUN 5 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR SOUTHEAST GEORGIA AND
PARTS OF NORTHEAST FLORIDA...
.THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MOST
NUMEROUS ALONG THE I-10 CORRIDOR OF NORTHEAST FLORIDA AND IN
SOUTHEAST GEORGIA. SOME THUNDERSTORMS WILL BECOME SEVERE...WITH
DAMAGING WIND GUSTS AND HAIL THE MAIN THREAT.
.MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING THUNDERSTORMS FROM THE WEST THIS AFTERNOON WILL PUSH
INTO THE COASTAL WATERS WITH SOME STORMS PRODUCING WIND GUSTS
OVER 35 KNOTS.
.FIRE AND SMOKE IMPACT...
SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH WEST TO
SOUTHWEST WINDS PUSHING SMOKE TO THE EAST OF THE FIRES. RESIDENTS
ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH
RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS
WITH THICK SMOKE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS/ZIBURA
In the hours before
Special weather statement, Jun 5, 10:54 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EDT TUE JUN 5 2007
FLZ033-051645-
ST. JOHNS-
1154 AM EDT TUE JUN 5 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
1245 PM EDT...
AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF SOUTH PONTE VEDRA
BEACH...OR 12 MILES SOUTHEAST OF FRUIT COVE...MOVING EAST AT 35 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND VILANO
BEACH...SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE
PARK AND ANASTASIA THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Special weather statement, Jun 5, 11:52 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 PM EDT TUE JUN 5 2007
FLZ020>023-051730-
BAKER-COLUMBIA-HAMILTON-SUWANNEE-
1252 PM EDT TUE JUN 5 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST
SUWANNEE...NORTHWEST BAKER...NORTHERN COLUMBIA AND EASTERN HAMILTON
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 130 PM...
AT 1252 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF WHITE SPRINGS...OR
6 MILES EAST OF SUWANNEE SPRINGS...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND WHITE SPRINGS AND BELMONT
THROUGH 130 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Local storm report, Jun 5, 11:59 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1259 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 10 SE JASPER 30.41N 82.84W
06/05/2007 M0.50 INCH HAMILTON FL EMERGENCY MNGR
HAIL REPORTED IN GENOA ALONG WITH LIMB DAMAGE.
&&
CARROLLThunderstorm Wind, Duval
- When
- June 5, 1:15 PM EST
- Where
- Duval County, 1.2 mi W of Bayard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.150, -81.540
Several trees were blown down and one fell on a home on Ancona Road, located about 6 miles east of Mandarin.
Thunderstorm Wind, St. Johns
- When
- June 5, 1:25 PM EST
- Where
- St. Johns County, Ponte Vedra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.230, -81.370
A spotter reported several trees down in Ponte Vedra. The spotter reported that the damage pattern resembled a downburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 5, 2007$2.6 million · 61 kt wind · 8 events
- Hail and Damaging Winds in Georgia, June 5, 2007$750,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$146,000 · 1.25 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 5, 2007$182,000 · 1.5 in hail · 13 events
- Hail and Damaging Winds in New Hampshire, June 5, 20071.75 in hail · 58 events
- Hail and Damaging Winds in South Carolina, June 5, 2007$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$60,000 · 2.75 in hail · 17 events
- Lightning Strike in Virginia, June 5, 2007$98,000 · 1 event
- Lightning Strike in California, June 5, 2007$80,000 · 1 event
- Hail and Damaging Winds in Georgia, June 5, 2007$53,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 5, 2007$51,000 · 1.75 in hail · 4 events
- Wildfire in California, June 5, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39753, 39757.